Alert archive / Oklahoma / Tornado Warnings in 2020
Tornado Warning 51, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 28, 2020, 9:33 PM CDT for McCurtain County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 28, 2020, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 10:20 PM CDT | TORNADO | 9 E Hochatown, OK | AN EF2 TORNADO TOUCHED DOWN IN A HEAVILY WOODED AREA ALONG UNION VALLEY RD. IT MOVED SOUTH-SOUTHEASTWARD, SNAPPING AND UPROOTING NUMEROUS TREES AND DAMAGING TWO SINGLE-FAMILY HOMES. A MANUFACTURED HOME WAS COMPLETELY DESTROYED AND PORTIONS WERE TOSSED 100 YARD |
| Apr 28, 10:20 PM CDT | TORNADO | 9 E Hochatown, OK | AN EF2 TORNADO TOUCHED DOWN IN NORTHEAST MCCURTAIN COUNTY, OKLAHOMA IN A HEAVILY WOODED AREA ALONG UNION VALLEY RD. IT MOVED SOUTH-SOUTHEASTWARD, SNAPPING AND UPROOTING NUMEROUS TREES AND DAMAGING TWO SINGLE-FAMILY HOMES. A MANUFACTURED HOME WAS COMPLETELY DES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
756
WFUS54 KSHV 290233
TORSHV
OKC089-290315-
/O.NEW.KSHV.TO.W.0051.200429T0233Z-200429T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
933 PM CDT Tue Apr 28 2020
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
East central McCurtain County in southeastern Oklahoma...
* Until 1015 PM CDT.
* At 932 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles north of Broken Bow, or 25 miles west of De
Queen, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central McCurtain County, including the following locations...
Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3433 9447 3409 9447 3406 9480 3418 9486
TIME...MOT...LOC 0232Z 239DEG 37KT 3414 9477
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
133 follow-up statements
019
WWUS54 KSHV 290239
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
939 PM CDT Tue Apr 28 2020
OKC089-290315-
/O.CON.KSHV.TO.W.0051.000000T0000Z-200429T0315Z/
McCurtain OK-
939 PM CDT Tue Apr 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EAST
CENTRAL MCCURTAIN COUNTY...
At 939 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Broken Bow, or 23 miles northwest of De
Queen, moving northeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3433 9447 3409 9447 3407 9475 3420 9481
TIME...MOT...LOC 0239Z 235DEG 36KT 3419 9470
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
13913
WWUS54 KSHV 290248
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
948 PM CDT Tue Apr 28 2020
OKC089-290315-
/O.CON.KSHV.TO.W.0051.000000T0000Z-200429T0315Z/
McCurtain OK-
948 PM CDT Tue Apr 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EAST
CENTRAL MCCURTAIN COUNTY...
At 948 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Broken Bow, or 19 miles northwest
of De Queen, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hochatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3433 9447 3415 9447 3411 9467 3423 9473
TIME...MOT...LOC 0248Z 247DEG 28KT 3417 9466
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
13690
WWUS54 KSHV 290305
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1005 PM CDT Tue Apr 28 2020
OKC089-290315-
/O.CON.KSHV.TO.W.0051.000000T0000Z-200429T0315Z/
McCurtain OK-
1005 PM CDT Tue Apr 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR EAST
CENTRAL MCCURTAIN COUNTY...
At 1005 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles west of Grannis, or 17 miles northwest of De
Queen, moving northeast at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central McCurtain County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3433 9447 3419 9447 3418 9455 3427 9462
TIME...MOT...LOC 0305Z 236DEG 28KT 3424 9454
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 8:28 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 28, 8:28 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 828 PM CDT Tue Apr 28 2020 .UPDATE... Severe Thunderstorm Watch number 154 has been issued for portions southwest Arkansas, east and deep east Texas, and northwest Louisiana through 4:00 AM CDT. Widespread wind gusts up to 80 MPH are likely, along with scattered large hail and a few tornadoes possible. /33/ && .PREV DISCUSSION... /issued 634 PM CDT Tue Apr 28 2020/ AVIATION... For the 29/00z TAFs...Latest satellite imagery shows a line of significant cloud cover stretching along and southwest of a line from Tyler, TX to near Prescott, AR. Additionally, latest radar imagery is showing strong to severe thunderstorms across portions of east Texas between Tyler and Nacogdoches. The main concern for this TAF period revolve around a line of thunderstorms along a fast approaching cold front tonight. VFR to occasional MVFR conditions are currently being observed across the region. This trend should continue ahead of the approaching frontal boundary and associated thunderstorms. Some of the thunderstorms, if not all, will become severe with gusty winds and large hail. Surface winds will transition from the southwest to northwest as the front passes through the area. Behind the front, skies will begin to clear and VFR conditions will return area wide by around 12z Wednesday. /33/ PREV DISCUSSION... /issued 259 PM CDT Tue Apr 28 2020/ SHORT TERM.../Tonight through Wednesday night/ The afternoon is now fairly quiet with the last of a thunderstorm complex this morning now well to our south in the I-10 corridor. There has been a rebound with ample heating and moisture over deep east Texas since with new showers and thunderstorms and more yet perhaps along the recent cool pool boundary. Most air temps in TX have rebounded with lower to mid 80s, some of which will spread N and E with gusty S/SW winds over the next hour or two. However, the last to see rains in our east are still rain cooled in the upper 60s and lower 70s and may tack on another 5 to 10 degrees, but some anvil from new cells is lifting over LA and may keep temps well below average. The evening will set up with much of the area recovered and ready for action as the cold front dives our way. The SPC has expanded the Moderate and Enhanced areas with a good recovery period. The model timing is for strong to severe thunderstorm during the mid evening hours into the I-30 corridor and continuing to the SE into the heart of the area along I-20 by midnight for Tyler give or take and following suite across all of our area. Damaging winds, hail and isolated tornadoes will all be possible. The front will shift the winds before daybreak, but lows in the low to mid 60s will become much cooler tomorrow night as highs keep to seasonal. /24/ LONG TERM.../Thursday through Monday Night/ At the beginning of the period, surface ridging will be building into the region. This will result in clear skies and very light winds. Temperatures for Thursday and Thursday night will be at or just below normal. For Friday, the surface ridge will be over the region as an upper level ridge builds in from the west. Temperatures will begin a warming trend here leading into the weekend. Late Saturday, the surface ridge will shift east and begin return flow off of the Gulf back into the area ahead of the next system. On Sunday, the upper level ridge will dampen as a shortwave increases the chance for some scattered convection over our northern zones. The beginning of next week looks unsettled as a few more impulses in the weak northwest/zonal flow push across northern sections of the forecast area. Above normal temperatures will prevail for the entire area from the weekend through the start of the workweek. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 53 77 / 90 0 0 0 MLU 64 77 54 76 / 90 10 0 0 DEQ 58 73 49 76 / 90 0 0 0 TXK 61 73 51 75 / 90 0 0 0 ELD 62 75 52 76 / 100 0 0 0 TYR 63 74 51 77 / 90 0 0 0 GGG 63 74 52 77 / 90 0 0 0 LFK 65 78 53 79 / 90 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99
Hazardous weather outlook, Apr 28, 1:20 PM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 120 PM CDT Tue Apr 28 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 120 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A complex of showers and thunderstorms will develop later this afternoon over Central and Northeast Oklahoma, and quickly shift southeast into Southeast Oklahoma, extreme Northeast Texas, and Southwest Arkansas by mid evening. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible. With the amount of rainfall already received this morning across much of the area, trees will become easier to uproot in any high winds. Additional heavy rainfall which may lead to localized flooding, will be possible as well, especially in areas that received the aforementioned heavy rainfall from this morning. This thunderstorm complex will exit the region prior to daybreak Wednesday, with the severe threat ending with the departure of these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed tonight areawide. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 28, 5:59 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 9 SW HENDERSON 32.08N 94.93W
04/28/2020 E1.50 INCH RUSK TX EMERGENCY MNGR
REPORTED ON COUNTY ROAD 475 SOUTH OF THE
PRICE COMMUNITY.
&&
20Special weather statement, Apr 28, 6:03 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
603 PM CDT Tue Apr 28 2020
TXZ150-282345-
Rusk TX-
603 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK COUNTY UNTIL
645 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sacul, or 18 miles south of Henderson, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Minden, Mount Enterprise, Glenfawn, Laneville and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 9497 3210 9479 3194 9460 3184 9473
3185 9474 3184 9491
TIME...MOT...LOC 2303Z 225DEG 15KT 3189 9484
13Special weather statement, Apr 28, 6:09 PM CDT, 3 hours 24 minutes before
Special Weather Statement National Weather Service Shreveport LA 609 PM CDT Tue Apr 28 2020 TXZ136-149-150-290000- Cherokee TX-Smith TX-Rusk TX- 609 PM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near Troup, or 10 miles northeast of Jacksonville, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Troup, Arp, Turnertown, New Summerfield and Concord. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3197 9510 3210 9521 3229 9508 3211 9487 TIME...MOT...LOC 2309Z 225DEG 15KT 3206 9512 13
Local storm report, Apr 28, 6:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 SW HENDERSON 32.06N 94.92W
04/28/2020 E1.75 INCH RUSK TX BROADCAST MEDIA
HAIL REPORTED IN THE GOODSPRINGS COMMUNITY.
&&
20Local storm report, Apr 28, 6:22 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 SSW HENDERSON 32.06N 94.86W
04/28/2020 E1.75 INCH RUSK TX AMATEUR RADIO
REPORTED ON FM ROAD 839 NEAR THE COMPTON
COMMUNITY.
&&
20Local storm report, Apr 28, 7:14 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL TROUP 32.14N 95.12W
04/28/2020 E1.00 INCH SMITH TX EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL REPORTED NEAR
TROUP.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
| Apr 28, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 36 min |
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 12 min |
| Apr 28, 9:51 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 39 min |
| Apr 28, 10:00 PM CDT | Tornado Warning | SHV | McCurtain | 16 min |
| Apr 28, 10:25 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 50 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 44 min |
| Apr 29, 3:21 PM CDT | Lake Wind Advisory | SHV | McCurtain | 4 hr |
Nearby
Tornado Warnings in Oklahoma, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.